Funnel Cloud, Moffat
- When
- September 6, 10:48 AM MST to 10:53 AM MST
- Where
- Moffat County, 11 mi WSW of Maybell to 10 mi WSW of Maybell
- Reported by
- Law Enforcement
- Coordinates
- 40.459, -108.273
An unsettled airmass in the wake of a strong cold front produced a funnel cloud.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS GJT wrote it up.
An unsettled airmass in the wake of a strong cold front produced a funnel cloud.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Junction, CO wrote its last area forecast discussion before the first event at Sep 6, 2:46 AM MST, 8 hours 2 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GRAND JUNCTION CO 346 AM MDT THU SEP 6 2007 .SHORT TERM (TODAY THROUGH FRIDAY NIGHT)... STRONG STORM SYSTEM MOVING THROUGH THE AREA THIS MORNING. PLENTY OF NOCTURNAL THUNDERSTORMS TO CONTINUE THROUGH SUNRISE. NAM SEEMS TO HAVE TROUGH MOVEMENT PEGGED FAIRLY WELL. EXPECT 500 MB TROUGHLINE OVER THE UT/CO BORDER ABOUT 15Z THIS MORNING...AND OVER VAIL PASS ABOUT 18Z. DRIER AIR ALREADY INTRUDING FROM OVER SE UTAH WITH BEGIN SPREADING ACROSS THE REST OF THE CWA THIS AFTERNOON AND TONIGHT. HAVE DECREASED CLOUD COVER FROM SW TO NE TODAY WITH POPS HAVING THE SAME TREND THIS EVENING CLOUD COVER WILL BE VERY LOW OR NIL...EXCEPT ALONG THE CONTINENTAL DIVIDE WHERE I KEPT VERY LOW POPS AND SOME CLOUDS EXPECTING RESIDUAL MOISTURE TO REMAIN TRAPPED IN THE MOUNTAINS UNDER WNW FLOW. FRIDAY AND FRIDAY NIGHT SHOULD BE DRY UNDER WESTERLY FLOW ALOFT. TEMPS WILL BE ON THE COOL SIDE TODAY...THOUGH BOOSTED THE MAX A DEGREE OR TWO OVER SE UTAH DUR TO AMPLE SUNSHINE. LOWS TONIGHT OUGHT TO BE COOL AS WELL DUE TO CLEAR SKIES. WITH MOSTLY SUNNY CONDITIONS ACROSS THE AREA FRIDAY...HAVE BOOSTED MAX TEMPS JUST A DEGREE OR TWO. .LONG TERM...SATURDAY THROUGH THURSDAY... WESTERLY WINDS ALOFT WILL KEEP MOISTURE TO THE EAST ON SATURDAY AND MAINLY DRY WITH ONLY ISOLATED SHOWERS AND THUNDERSTORMS OVER THE MOUNTAINS. AN UPPER TROUGH WILL MOVE EAST OVER THE NORTHERN GREAT PLAINS WITH A SFC COLD FRONT DIGGING SOUTH ALONG THE FRONT RANGE OF THE ROCKIES LATE SAT AND SUN. A SECONDARY UPPER LEVEL DISTURBANCE RIDING BEHIND THE FIRST DIGS FARTHER SOUTH SKIRTING THE NORTHERN TIER OF UT AND CO AND HELPS PUSH THE SFC FEATURE FARTHER SOUTH. MODELS STILL INDICATE A SURGE OF LOW LEVEL MOISTURE FROM THE EAST LATE SUNDAY INTO MONDAY WHICH IS REPRESENTED WELL BY CURRENT FORECAST. NORTHWESTERLY FLOW ALOFT...STRONGER OVER CO THAN UT...IN THE WAKE OF THE TROUGH BEFORE A RIDGE BUILDS LATE TUES INTO WED. FAIRLY DRY PERIOD IN THE EXTENDED WHICH IS QUITE DIFFERENT THAN PREVIOUS MODEL RUNS. CONFIDENCE IS LOW WITH EXTENDED MODEL SO WILL TREND TO THE DRIER SIDE OF GUIDANCE AND MIDDLE OF THE ROAD BLEND OF TEMPERATURES. && .AVIATION... MVFR TO LOCAL IFR CONDITIONS EXPECTED THROUGH MID-MORNING ASSOCIATED WITH THUNDERSTORMS MOVING OVER NORTHWEST AND CENTRAL COLORADO. LOCAL HEAVY RAIN...SMALL HAIL...AND WIND GUSTS TO 35 MPH WILL ACCOMPANY SOME OF THE STORMS. THUNDERSTORM COVERAGE WILL DECREASE THIS AFTERNOON. DRIER AIR WILL MOVE INTO THE AREA AND SKIES WILL CLEAR THIS EVENING. .GJT WATCHES/WARNINGS/ADVISORIES... .CO...NONE. .UT...NONE. SHORT TERM...CJC LONG TERM...AS AVIATION...CJC
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND JUNCTION CO 448 AM MDT THU SEP 6 2007 COZ001>005-007>010-012-013-UTZ023-024-071130- CENTRAL COLORADO RIVER BASIN-CENTRAL YAMPA RIVER BASIN- DEBEQUE TO SILT CORRIDOR-EASTERN UINTA BASIN-EASTERN UINTA MOUNTAINS- ELKHEAD AND PARK MOUNTAINS-FLAT TOPS- GORE AND ELK MOUNTAINS/CENTRAL MOUNTAINS-GRAND AND BATTLEMENT MESAS- LOWER YAMPA RIVER BASIN-ROAN AND TAVAPUTS PLATEAUS- UPPER YAMPA RIVER BASIN-WEST ELK AND SAWATCH MOUNTAINS- 448 AM MDT THU SEP 6 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEASTERN UTAH AND NORTHWESTERN AND WEST-CENTRAL COLORADO. .DAY ONE...TODAY AND TONIGHT SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE OVER THE AREA THROUGH EARLY THIS AFTERNOON. LOCALLY HEAVY RAIN...GUSTY WINDS TO 40 MPH...SMALL HAIL...AND FREQUENT LIGHTNING WILL ACCOMPANY SOME STORMS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THERE WILL BE A SLIGHT CHANCE OF AFTERNOON THUNDERSTORMS EACH DAY SATURDAY THROUGH WEDNESDAY...MAINLY OVER THE MOUNTAINS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT. HOWEVER... SPOTTERS ARE ENCOURAGED TO REPORT HAIL SIZE...STRONG WINDS...RAINFALL AMOUNTS...ANY FLOODING...AND ANY WEATHER RELATED PROPERTY DAMAGE TO THE NATIONAL WEATHER SERVICE OFFICE IN GRAND JUNCTION. COZ006-011-014-017>023-UTZ022-025-027>029-071130- ANIMAS RIVER BASIN-ARCHES/GRAND FLAT-CANYONLANDS/NATURAL BRIDGES- CENTRAL GUNNISON AND UNCOMPAHGRE RIVER BASIN- FOUR CORNERS/UPPER DOLORES RIVER-GRAND VALLEY- LA SAL AND ABAJO MOUNTAINS-NORTHWEST SAN JUAN MOUNTAINS- PARADOX VALLEY/LOWER DOLORES RIVER-SAN JUAN RIVER BASIN- SOUTHEAST UTAH-SOUTHWEST SAN JUAN MOUNTAINS-TAVAPUTS PLATEAU- UNCOMPAHGRE PLATEAU AND DALLAS DIVIDE-UPPER GUNNISON RIVER VALLEY- 448 AM MDT THU SEP 6 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEASTERN UTAH AND SOUTHWESTERN COLORADO. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THERE WILL BE A SLIGHT CHANCE OF AFTERNOON THUNDERSTORMS EACH DAY SATURDAY THROUGH WEDNESDAY...MAINLY OVER THE MOUNTAINS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT. CUOCO
The Grand Junction radar (KGJX), 155 km away, was scanning. The volume nearest the first event began at 17:47 UTC.
1 funnel cloud. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Colorado in 2007Every state in 2007This day in weather historyWarnings in Colorado, September 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 60387.